MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BCI BEDSIDE SLEEP CAPNOGRAPH; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE

SMITHS MEDICAL ASD, INC. BCI BEDSIDE SLEEP CAPNOGRAPH; ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Catalog Number 9004050
Medical Device Problem Codes No Display/Image (1183); Unable to Obtain Readings (1516); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown, no information has been provided to date.Device evaluation: one device was returned for investigation.Visual inspection found the rear line is damaged.Functional testing found the device was not getting a etco2 reading via a simulator.Only getting a co2 pump flow rate of approx.4 ml/min.Swapped out the co2 pump and now getting a flow rate of approx.167 mlmin.Device is powering down.Monitor failed battery life test in approx.2 minutes.The complaint was confirmed.Root cause was attributed to a faulty co2 pump and depleted backup power battery.The service history review identified there was no indication that the complaint was related to a service of the device within the review period.Replace faulty co2 pump and depleted backup power battery.
 
Event or Problem Description
It was reported that the device was not giving accurate readings.Sometimes no readings at all.Intermittently the display will go blank as well.Patient involvement is unknown.

Brand Name
BCI BEDSIDE SLEEP CAPNOGRAPH
Common Device Name
ANALYZER, GAS, CARBON-DIOXIDE, GASEOUS-PHASE
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19326034
Report Number3012307300-2024-03750
Device Sequence Number11405269
Product Code CCK
UDI-Device Identifier10610586036866
UDI-Public(01)10610586036866(11)100702
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K970209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9004050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown